Alert archive / Colorado / Freeze Warnings in 2010
Freeze Warning 13, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze warning at Sep 10, 2010, 3:03 PM MDT for 5 counties in Colorado. It took effect at Sep 11, 2010, 4:00 AM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2010, 3:03 PM MDT (21:03 UTC)
- In effect from
- Sep 11, 2010, 4:00 AM MDT
- Expired
- Sep 11, 2010, 8:00 AM MDT
- In force
- 4 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.1 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2594 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
931 WWUS75 KPUB 102103 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 303 PM MDT FRI SEP 10 2010 COZ069>071-110315- /O.UPG.KPUB.FZ.A.0008.100911T1000Z-100911T1400Z/ /O.NEW.KPUB.FZ.W.0013.100911T1000Z-100911T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 303 PM MDT FRI SEP 10 2010 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM MDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATION...THE SAN LUIS VALLEY BELOW 8500 FEET...INCLUDING ALAMOSA. * TEMPERATURES...TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S AND LOWER 30S EARLY SATURDAY MORNING. * IMPACT...PRECAUTIONS SHOULD BE TAKEN TO PROTECT PLANTS THAT ARE SENSITIVE TO FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$
3 follow-up statements
102 WWUS75 KPUB 110247 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 847 PM MDT FRI SEP 10 2010 COZ069>071-111200- /O.CON.KPUB.FZ.W.0013.100911T1000Z-100911T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 847 PM MDT FRI SEP 10 2010 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM MDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM MDT SATURDAY. * LOCATION...THE SAN LUIS VALLEY BELOW 8500 FEET...INCLUDING ALAMOSA. * TEMPERATURES...TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S AND LOWER 30S EARLY SATURDAY MORNING. * IMPACT...PRECAUTIONS SHOULD BE TAKEN TO PROTECT PLANTS THAT ARE SENSITIVE TO FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$
659 WWUS75 KPUB 110947 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 347 AM MDT SAT SEP 11 2010 COZ069>071-111415- /O.NEW.KPUB.FZ.W.0014.100912T1000Z-100912T1400Z/ /O.CON.KPUB.FZ.W.0013.100911T1000Z-100911T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 347 AM MDT SAT SEP 11 2010 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM MDT SUNDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. * LOCATION...THE SAN LUIS VALLEY BELOW 8000 FEET...INCLUDING ALAMOSA. * TEMPERATURES...TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S AND LOWER 30S AROUND SUNRISE BOTH THIS MORNING AND SUNDAY MORNING. * IMPACT...PRECAUTIONS SHOULD BE TAKEN TO PROTECT PLANTS THAT ARE SENSITIVE TO FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED BOTH THIS MORNING AND SUNDAY MORNING. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$
524 WWUS75 KPUB 111352 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 752 AM MDT SAT SEP 11 2010 COZ069>071-112000- /O.EXP.KPUB.FZ.W.0013.000000T0000Z-100911T1400Z/ /O.CON.KPUB.FZ.W.0014.100912T1000Z-100912T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 752 AM MDT SAT SEP 11 2010 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM MDT SUNDAY... ...FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM MDT SUNDAY. * LOCATION...THE SAN LUIS VALLEY BELOW 8000 FEET...INCLUDING ALAMOSA. * TEMPERATURES...TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S AND LOWER 30S AROUND SUNRISE SUNDAY MORNING. * IMPACT...PRECAUTIONS SHOULD BE TAKEN TO PROTECT PLANTS THAT ARE SENSITIVE TO FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED SUNDAY MORNING. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Sep 10, 3:46 AM MDT, 11 hours 17 minutes earlier.
Area forecast discussion, Sep 10, 3:46 AM MDT, 11 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 346 AM MDT FRI SEP 10 2010 .SHORT TERM... (TODAY AND TONIGHT) CURRENTLY...WATER VAPOR IMAGERY SHOWS DRY AIR ALOFT OVER CWA. SURFACE AIR ALSO DRY WITH DEW POINTS IN THE 20S AND 30S ACROSS THE PLAINS AND HIGH VALLEYS WITH TEENS TO LOWER 20S MOUNTAINS. WINDS ARE GUSTING OVER 40 MPH ACROSS THE HIGHER ZONES...WITH GUSTS UP TO 70 MPH AT 600 MB LEVEL (TOPS OF 14ERS)...PER PIKES PEAK OBSERVATION. SURFACE OBSERVATIONS SHOWS INITIAL SURGE OF NORTH WINDS (PRE-FRONTAL BOUNDARY) IN NORTHEAST COLORADO. TODAY...WEATHER PARAMETERS NOT ENOUGH TO CONSIDER A FIRE WEATHER HIGHLIGHT. RELATIVE HUMIDITIES WILL MEET CRITERIA (15 PERCENT OR LOWER)...AS DEW POINTS WILL BE IN THE 20S TO LOWER 30S. MOUNTAIN AREAS WILL BE A LITTLE MOISTER AS MID LEVEL TEMPERATURES LOWER. NAM12 AND GFS40 HAVE RELATIVELY WEAK SURFACE WINDS OVER THE I-25 CORRIDOR AND PLAINS THROUGH THE DAY...AS WEAK SURFACE LOW OVER THE LOWER ARKANSAS VALLEY KEEPS GRADIENT RELAXED. GREATER CHANCE OF HIGHER WINDS OVER THE SAN LUIS VALLEY AND EASTERN MOUNTAINS AND HIGH VALLEYS. EXPECT SLIGHTLY LOWER HIGH TEMPERATURES AS MID LEVEL TEMPERATURES LOWER A BIT. STILL EXPECTING UPPER 70S TO 80S ACROSS THE PLAINS...WITH 70S HIGH VALLEYS AND 40S THROUGH 60S MOUNTAINS. DRY DAY WITH DRY AIR THROUGHOUT THE ATMOSPHERIC COLUMN. TONIGHT...WINDS WILL BE GUSTY FROM THE NORTH ACROSS THE PLAINS IN THE EVENING AS FRONT PUSHES SOUTHWARD. MODELS DO NOT GENERATE ANY QPF...BUT DO BRING IN SOME CLOUDS...SO ADJUSTED THE SKY COVER GRIDS ACCORDINGLY. CHALLENGE IS THE SAN LUIS VALLEY LATE TONIGHT. EXPECTING TEMPERATURES TO DIP A LITTLE BELOW FREEZING...BUT DEW POINTS SHOULD BE LOW ENOUGH SO FROST WILL LIKELY NOT BE AN ISSUE. ON THE OTHER HAND...DO NOT FEEL CONFIDENT...AT THIS TIME...TO ISSUE A FREEZE WARNING...BECAUSE THE SUB-FREEZING TEMPERATURES HAVE TO EXIST FOR A "SIGNIFICANT" AMOUNT OF TIME...ACCORDING TO THE RULES. THEREFORE...WILL GO WITH A FREEZE WATCH...AND LET THE DAY CREW SEE IF IT MAY GET COOLER ACROSS THE VALLEY...AND DECIDE WHETHER TO GO WITH A FREEZING WARNING. ELSEWHERE...LOWS WILL BE IN THE 40S ACROSS THE PLAINS...AND 20S AND 30S MOUNTAINS AND HIGH VALLEYS. -TLM- .LONG TERM... (SATURDAY THROUGH THURSDAY) SATURDAY-SUNDAY...WEAK AND DRY WESTERLY FLOW PROGGED ACROSS THE AREA WITH FLAT UPPER RIDGING IN PLACE ACROSS THE STATE AS AN UPPER TROUGH MOVES ACROSS THE NORTHERN TIER OF STATES AND INTO THE UPPER MIDWEST ON SUNDAY. MODELS KEEPING VERY DRY AIRMASS IN PLACE ACROSS THE AREA ON SATURDAY WITH INCREASING HIGH LEVEL MOISTURE MOVING IN FROM THE WEST THROUGH THE DAY ON SUNDAY. WARMING ALOFT THROUGH THE PERIOD WILL ALLOW HIGHS TO BE AROUND SEASONAL AVERAGES ON SATURDAY WITH ABOVE SEASONAL TEMPERATURES EXPECTED ON SUNDAY. WITH THE DRY AIRMASS IN PLACE...SHOULD SEE GOOD RADIATIONAL COOLING AGAIN SATURDAY NIGHT WITH LOW TEMPS AT OR SLIGHTLY BELOW FREEZING SATURDAY NIGHT/SUNDAY MORNING ACROSS THE HIGH MT VALLEYS. SUNDAY NIGHT-THURSDAY...WEST TO SOUTHWEST FLOW PROGGED ACROSS THE AREA THROUGH THE PERIOD WITH UPPER TROUGHING ACROSS THE CENTRAL AND EASTERN CONUS KEEPING SFC HIGH PRESSURE AND LOW LEVEL MOISTURE IN PLACE ACROSS THE HIGH PLAINS WITH LOW LEVEL MOISTURE PROGGED TO SLOWLY INCREASE ACROSS THE EASTERN COLORADO. MODELS AGAIN HINTING AT POSSIBLE WAA SHOWERS ACROSS THE FAR SE PLAINS SUNDAY NIGHT AND MONDAY...THOUGH WITH EXTENT OF AVAILABLE MOISTURE IN QUESTION HAVE ONLY KEPT SILENT POPS IN FORECAST ATTM. MODELS CONTINUE TO INDICATE A FEW MINOR DISTURBANCES EMBEDDED WITHIN THE FLOW ALOFT MOVING ACROSS THE AREA TUESDAY THROUGH THURSDAY WHICH WILL KEEP AT LEAST SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA INTO THE MIDDLE OF NEXT WEEK WITH TEMPERATURES REMAINING AROUND SEASONAL AVERAGES. -MW && .AVIATION... VFR ALL AREAS TODAY. WILL SEE GUSTY SOUTHWEST WINDS AT KALS DURING THE AFTERNOON AND EARLY EVENING...AND SOMEWHAT GUSTY NORTH WINDS AT KCOS AND KPUB MID TO LATE AFTERNOON. TIMING OF EASTERN FRONT IS DIFFICULT...AND HAVE PUSHED IT IN A FEW HOURS BEFORE THE MODELS DEPICT FRONTAL PASSAGE. WATCH FOR AMENDMENTS TO THE TIMING. -TLM- && .PUB WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR COZ069>071. && 13/23
Hazardous weather outlook, Sep 10, 6:50 AM MDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 650 AM MDT FRI SEP 10 2010 COZ058>089-093>099-111300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 650 AM MDT FRI SEP 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT NEAR CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR OVER PARTS OF THE AREA FOR A BRIEF PERIOD THIS AFTERNOON...ESPECIALLY ACROSS THE SAN LUIS VALLEY...AND EASTERN MOUNTAINS AND ADJACENT TERRAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED SHOWERS AND THUNDERSTORMS LOOK TO RETURN TO SOUTHERN COLORADO NEXT TUESDAY, WITH PRECIPITATION CHANCES CONTINUING THROUGH THURSDAY, AS MOISTURE INCREASES FROM THE SOUTH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT. 13/23
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 4:00 AM MDT | Freeze Watch | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 11 hr |
Nearby
Freeze Warnings in Colorado, 2010Every freeze warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.